Alert archive / Maine / Special Weather Statements in 2005
Special Weather Statement, NWS Caribou, ME
NWS Caribou, ME issued this special weather statement at Aug 1, 2005, 7:21 PM EDT for Penobscot County, Maine. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2005, 7:21 PM EDT (23:21 UTC)
- Expired
- Aug 1, 2005, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Caribou, ME
County Penobscot County, ME
The radar
The Caribou radar (KCBW), 131 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:42 PM EDT | TSTM WND DMG | Dover-Foxcroft, ME | TREES DOWN ON THE EAST DOVER ROAD. |
| Aug 1, 8:20 PM EDT | TSTM WND DMG | Charleston, ME | TREES DOWN ON ROUTE 11. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS81 KCAR 012321
SPSCAR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
721 PM EDT MON AUG 1 2005
MEZ011-015-031-020015-
PENOBSCOT AND PISCATAQUIS COUNTIES...
721 PM EDT MON AUG 1 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND PISCATAQUIS
COUNTIES...
AT 720 PM EDT...DOPPLER WEATHER RADAR INDICATED AN AREA OF
THUNDERSTORMS WITH GUSTY WINDS 6 MILES SOUTHEAST OF MILO.
THE STORM WAS MOVING EAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 815 PM EDT INCLUDE...
MILO... HOWLAND...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4531 6924 4508 6928 4499 6863 4535 6865
$$
MARK FLECHTNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:50 PM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Aug 1, 2:50 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 250 PM EDT MON AUG 1 2005 .SYNOPSIS...THE SMALL WAVE OF LOW PRESSURE THAT BROUGHT SHOWERS TODAY WILL MOVE AWAY THIS EVENING. ANOTHER FAST MOVING WAVE OF LOW PRESSURE WILL SLIDE THROUGH ON TUESDAY BRINGING A CHANCE OF SHOWERS OR THUNDERSTORMS TO THE REGION. HIGH PRESSURE WILL SLOWLY BUILD DOWN FROM THE NORTH WEDNESDAY AND THURSDAY AS LOW PRESSURE REMAINS OVER THE MARITIMES. && .UPDATE... SOME SMALL THUNDERSHOWER CELLS ARE DEVELOPING IN OUR WESTERN CWA. WILL INCLUDE CHC TSTMS THROUGH EARLY EVENING. BEST CHANCES FOR THUNDER MAY BE CENTRAL DOWNEAST LOCATIONS. .SHORT TERM (TONIGHT THROUGH THURSDAY)...THE SMALL SHORTWAVE THAT BROUGHT SHOWERS...MOSTLY TO WESTERN AREAS...WILL BE MOVING AWAY TONIGHT. SOME STRAY SHOWERS MAY STILL BE AROUND THIS EVENING BUT MOST OF THE RAIN WILL BE OFF TO THE EAST. ANOTHER FAST MOVING WAVE WILL BE SLIDING DOWN FROM THE NORTHWEST ON TUESDAY AS UPPER LEVEL LOW PRESSURE DEEPENS TO OUR NORTH. SOME SCATTERED THUNDERSTORMS ARE POSSIBLE WITH TUESDAYS SHORTWAVE DURING THE MIDDAY OR AFTERNOON. STRONG 50KT JET ALOFT MAY RESULT IN GUSTY WINDS WITH ANY OF THOSE STORMS SO INCLUDED CHC GUSTY TSTMS TUE. LOW PRESSURE WILL CONSOLATE OVER THE MARITIMES TUESDAY NIGHT INTO WEDNESDAY AS HIGH PRESSURE BEGINS TO MOVE DOWN FROM THE NORTH. STRONG NORTHWEST WINDS ALOFT THROUGH MIDWEEK WILL MEAN WINDS MAY BECOME A BIT GUSTY DURING THE MIDDAY HEATING AND MIXING EACH DAY. WENT A COUPLE DEGREES COOLER ON TEMPS MOST OF THE PERIOD AS AIR WILL BE CHILLY ALOFT LIMITING HEATING...BUT RIDGING WILL BRING A WARMUP ON THURSDAY. && .LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... A RELATIVELY STRONG COLD FRONT WILL APPROACH FROM THE NORTHWEST DURING FRIDAY MORNING THEN CROSS THE REGION IN THE AFTERNOON AND EVENING. HIGH PRESSURE IS EXPECTED TO BUILD INTO NEW ENGLAND SATURDAY THEN MOVE TO THE EAST OF THE REGION SUNDAY AND MONDAY. HAVE INITIALIZED ALL EXTENDED GRIDS WITH HPC DATA. HAVE MANUALLY MODIFIED MAX TEMPERATURES ACROSS THE COASTAL WATERS. SEA SURFACE TEMPERATURES ARE RUNNING BETWEEN 50 AND 55 DEGREES AT 44034 AND 44027...SO DO NOT EXPECT MAX TEMPERATURES MUCH HIGH THAN UPPER 50S. HAVE ALSO MANUALLY MODIFIED SKY AND POP GRIDS TO BETTER FIT THE PASSAGE OF THE COLD FRONT FRIDAY INTO EARLY SATURDAY. NO OTHER CHANGES HAVE BEEN MADE TO THE HPC GRIDS. && .AVIATION...CIGS GENERALLY MVFR TO IFR TONIGHT IN LOW CLOUDS. CIGS MAY LIFT TO VFR ON TUESDAY BUT WATCH FOR THE RISK OF GUSTY THUNDERSTORMS IN SOME SPOTS WHICH MAY LOWER CONDITIONS BRIEFLY TO IFR DURING THE MIDDAY OR AFTERNOON TUESDAY. && .MARINE... WINDS GENERALLY SW AROUND 10 TO 15 KT TONIGHT INTO TUESDAY...BUT LOCALLY HIGHER IN ANY TSTMS ON TUESDAY. WINDS WILL BECOME NORTHWESTLY AROUND 10 KT TUESDAY NIGHT INTO WEDNESDAY...THEN BECOME WESTERLY THURSDAY. DAYTIME BREEZES MAY BECOME A BIT GUSTY DUE TO MIXING FROM STRONG JET ALOFT. SEAS WILL AVERAGE AROUND 3 FT THROUGH THE PERIOD. LONG TERM MARINE: HAVE POPULATED WIND GRIDS WITH HPC DATA. THIS SEEMS TO BE VERY CONSISTENT WITH THE LIGHT WINDS EXPECTED IN THIS PORTION OF THE FORECAST AS A RESULT OF THE STRONG MARINE LAYER. FOR SEAS HAVE MANUALLY MODIFIED THE WNA WAVE WATCH. THE WAVE MODEL IS TOO HIGH WITH COMBINED SEAS FRIDAY NIGHT. THIS SEEMS TO BE IN RESPONSE TO THE GFS WHICH IS DEVELOPING A STRONG SOUTHERLY FLOW AHEAD OF AN APPROACHING COLD FRONT. THIS DOES NOT SEEM REASONABLE GIVEN THE MARINE LAYER WHICH SHOULD REMAIN STRONGLY IN PLACE. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...BLOOMER LONG TERM/MARINE...MIGNONE AVIATION...SMF
Hazardous weather outlook, Aug 1, 3:23 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 323 PM EDT MON AUG 1 2005 MEZ001>006-010-011-015>017-029>032-020900- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT... CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH... DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE... EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC... MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT... OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS... SAINT PAMPHILE...VAN BUREN AND VANCEBORO 323 PM EDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE... SCATTERED THUNDERSTORMS WILL MOVE THROUGH CENTRAL AND DOWNEAST MAINE LATE THIS AFTERNOON AND EVENING. COUNTIES LIKELY TO BE AFFECTED INCLUDE SOMERSET...PISCATAQUIS...PENOBSCOT AND POSSIBLY HANCOCK AND WASHINGTON. EXPECT BRIEF HEAVY RAIN...SMALL HAIL AND ISOLATED WINDS GUSTING UP TO 50 MPH. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE EXPECTED MAINLY TUESDAY AFTERNOON AND EARLY EVENING. SOME THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HAIL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SMF
In the hours before
Special weather statement, Aug 1, 4:06 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
406 PM EDT MON AUG 1 2005
MEZ001>005-012130-
PISCATAQUIS...AROOSTOOK...SOMERSET AND PENOBSCOT COUNTIES...
406 PM EDT MON AUG 1 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...AROOSTOOK...
SOMERSET AND PENOBSCOT COUNTIES...
AT 404 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 10 MILES WEST OF
CHURCHILL DAM TO 8 MILES SOUTH OF CHESUNCOOK. THE LINE WAS MOVING
EAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 530 PM EDT INCLUDE...
CHESUNCOOK... CAUCOMGOMOC LAKE... RIPOGENUS...
TAMWAY... CHAMBERLAIN LAKE... CHURCHILL DAM...
MOUNT KATAHDIN... TELOS LAKE... BAXTER ST PARK...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
MARK FLECHTNERSpecial weather statement, Aug 1, 4:26 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
426 PM EDT MON AUG 1 2005
MEZ005-011-031-012130-
PENOBSCOT AND PISCATAQUIS COUNTIES...
426 PM EDT MON AUG 1 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND PISCATAQUIS
COUNTIES...
AT 422 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 15 MILES SOUTHWEST OF MILLINOCKET. THE STORM WAS MOVING
EAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 530 PM EDT INCLUDE...
MILLINOCKET... EAST MILLINOCKET... MEDWAY...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
HEWITTSpecial weather statement, Aug 1, 5:30 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
530 PM EDT MON AUG 1 2005
MEZ006-011-032-012230-
PENOBSCOT...WASHINGTON AND AROOSTOOK COUNTIES...
530 PM EDT MON AUG 1 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT...WASHINGTON AND
AROOSTOOK COUNTIES...
AT 527 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 8 MILES SOUTHWEST OF WYTOPITLOCK. THE STORM WAS MOVING
EAST AT 35 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 630 PM EDT INCLUDE...
WYTOPITLOCK... DANFORTH...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4566 6835 4548 6837 4547 6785 4569 6785
MARK FLECHTNERSpecial weather statement, Aug 1, 5:59 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
559 PM EDT MON AUG 1 2005
MEZ010-031-012300-
PISCATAQUIS COUNTY...
559 PM EDT MON AUG 1 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 557 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 6 MILES NORTHEAST OF GREENVILLE. THE STORM
WAS MOVING EAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 700 PM EDT INCLUDE...
GREENVILLE...SHIRLEY...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
MIGNONESpecial weather statement, Aug 1, 6:16 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
616 PM EDT MON AUG 1 2005
MEZ005-006-011-012315-
PENOBSCOT AND AROOSTOOK COUNTIES...
616 PM EDT MON AUG 1 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND AROOSTOOK
COUNTIES...
AT 610 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS OVER EAST MILLINOCKET. THE STORM WAS
MOVING EAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 715 PM EDT INCLUDE...
EAST MILLINOCKET... MILLINOCKET... MEDWAY...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4579 6869 4553 6880 4540 6822 4578 6809
MIGNONESpecial weather statement, Aug 1, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
721 PM EDT MON AUG 1 2005
MEZ011-015-031-020015-
PENOBSCOT AND PISCATAQUIS COUNTIES...
721 PM EDT MON AUG 1 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND PISCATAQUIS
COUNTIES...
AT 720 PM EDT...DOPPLER WEATHER RADAR INDICATED AN AREA OF
THUNDERSTORMS WITH GUSTY WINDS 6 MILES SOUTHEAST OF MILO.
THE STORM WAS MOVING EAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 815 PM EDT INCLUDE...
MILO... HOWLAND...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4531 6924 4508 6928 4499 6863 4535 6865
MARK FLECHTNERThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:24 PM EDT | Special Weather Statement | CAR | Penobscot | 81 min |
| Aug 1, 4:39 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 51 min |
| Aug 1, 5:04 PM EDT | Tornado Warning | CAR | Piscataquis | 33 min |
| Aug 1, 5:30 PM EDT | Special Weather Statement | CAR | Penobscot | 60 min |
| Aug 1, 5:43 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 47 min |
| Aug 1, 6:16 PM EDT | Special Weather Statement | CAR | Penobscot | 59 min |
| Aug 1, 6:31 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 44 min |
| Aug 1, 7:05 PM EDT | Tornado Warning | CAR | Penobscot | 32 min |
| Aug 1, 7:32 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 28 min |
| Aug 1, 7:55 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 42 min |
Nearby
Special Weather Statements in Maine, 2005Every special weather statement in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.